Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Contents of Volume 34, Number 1
HTML articles powered by AMS MathViewer
View front and back matter from the print issue

The mathematical enterprises of Robert Thomason
Charles A. Weibel PDF
Bull. Amer. Math. Soc. 34 (1997), 1-13
Singularities of harmonic maps
Robert M. Hardt PDF
Bull. Amer. Math. Soc. 34 (1997), 15-34

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Visual geometry and topology, by Anatoly Fomenko.
Reviewer: Thomas Banchoff
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 35-38
The classification of the finite simple groups, by Daniel Gorenstein, Richard Lyons and Ronald Solomon.
Reviewer: Michael Aschbacher
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 39-41
Random series and stochastic integrals: Single and multiple, by Stanislaw Kwapien and Wojbor A. Woyczynski.
Reviewer: G. Kallianpur
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 43-48
Introduction to the theory of diffusion processes, by N.V. Krylov.
Reviewer: Jin Ma
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 49-53
Conjugacy classes in semisimple algebraic groups, by James E. Humphreys.
Reviewer: Claudio Procesi
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 55-56
Diffusions, Markov processes, and martingales, Volume One: Foundations, Second Edition, by L. C. G. Rogers and D. Williams.
Reviewer: Neil Falkner
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 57-62
Hochschild cohomology of von Neumann algebras, by Allan M. Sinclair and Roger R. Smith.
Reviewer: William L. Paschke
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 63-65
Elementary theory of $L$-functions and Eisenstein series, by Haruzo Hida.
Reviewer: Glenn Stevens
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 67-71
The heat kernel Lefschetz fixed point formula for the $\text {Spin}^c$ dirac operator, by J. J. Duistermaat.
Reviewer: Daniel S. Freed
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 73-78
Diagram geometries, by Antonio Pasini.
Reviewer: Anne Delandtsheer
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 79-83
Limit theorems of probability theory: Sequences of independent random variables, by Valentin V. Petrov.
Reviewer: Rabi Bhattacharya
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 85-88
Lie group actions in complex analysis, by Dmitri N. Akheizer.
Reviewer: Bruce Gilligan
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 89-93
Nonlinear nonlocal equations in the theory of waves, by P. I. Naumkin and I. A. Shishmarev.
Reviewer: John P. Albert
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 95-100
Metrizable barrelled spaces, by J. C. Ferrando, M. López Pellicer and L. M. Sánchez Ruiz.
Reviewer: Jerzy Ka╠žkol
Review information PDF
Bull. Amer. Math. Soc. 34 (1997), 101-105